Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 196, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Sep 6, 2021, 3:04 PM PDT. It took effect at Sep 7, 2021, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2021, 3:04 PM PDT (22:04 UTC)
- In effect from
- Sep 7, 2021, 2:00 PM PDT
- Expired
- Sep 7, 2021, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
064 WHUS76 KSEW 062204 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 304 PM PDT Mon Sep 6 2021 PZZ150-153-156-170-173-176-070615- /O.NEW.KSEW.SC.Y.0196.210907T2100Z-210908T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 304 PM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM to 11 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
5 follow-up statements
180 WHUS76 KSEW 070335 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 835 PM PDT Mon Sep 6 2021 PZZ150-153-156-170-173-176-071900- /O.CON.KSEW.SC.Y.0196.210907T2100Z-210908T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 835 PM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM to 11 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
526 WHUS76 KSEW 071056 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 356 AM PDT Tue Sep 7 2021 PZZ150-153-156-170-173-176-071900- /O.CON.KSEW.SC.Y.0196.210907T2100Z-210908T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 356 AM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
381 WHUS76 KSEW 071605 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 905 AM PDT Tue Sep 7 2021 PZZ150-153-156-170-173-176-080015- /O.CON.KSEW.SC.Y.0196.210907T2100Z-210908T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 905 AM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
708 WHUS76 KSEW 072159 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 259 PM PDT Tue Sep 7 2021 PZZ131-132-080600- /O.NEW.KSEW.SC.Y.0197.210908T1200Z-210909T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 259 PM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-080600- /O.CON.KSEW.SC.Y.0196.000000T0000Z-210908T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 259 PM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
306 WHUS76 KSEW 080339 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 PM PDT Tue Sep 7 2021 PZZ150-153-156-170-173-176-080600- /O.CON.KSEW.SC.Y.0196.000000T0000Z-210908T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 839 PM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-081300- /O.CON.KSEW.SC.Y.0197.210908T1200Z-210909T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 839 PM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 9:09 AM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Sep 6, 9:09 AM PDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Seattle WA 909 AM PDT Mon Sep 6 2021 .UPDATE...Upper level ridging will nudge northward into the Pacific Northwest today, for overall dry conditions. Though, recent observations have indicated a few very light showers lingering across portions of the Cascades of Whatcom County over the past two hours. However, expect these to taper within the next hour or two. Meanwhile, latest satellite imagery shows that the widespread stratus that had moved across the region overnight is already starting to scatter out this morning. Overall, expect this trend to continue through the morning hours for some sun this afternoon. Only minor tweaks were made to the forecast package this morning to account for current trends in sky cover and for the lingering showers across Whatcom County. The previous discussion follows below, with updates made to the aviation section. 14 && .SYNOPSIS...A ridge of high pressure will build into the region today and remain in place through Tuesday, allowing for a short period of dry conditions. A robust system will approach the area Tuesday night into Wednesday, which is likely to bring showers and potentially a few thunderstorms to the area. Weak troughing over the Pacific will then be the primary weather influencer all the way into the weekend, with the potential for a few weak fronts to pass through the area. && .SHORT TERM /TODAY THROUGH WEDNESDAY/...Zonal flow continues over the Pacific Northwest early this morning, with numerous smaller scale perturbations noted within, several of which are currently traversing over WA and BC early this morning. To the south of this flow resides a large area of closed low pressure, cutoff from the main belt of westerlies, with a ridge of high pressure noted to the east of the cutoff low centered around the Great Basin and extending into the Southern Plains and N Mexico. Broad troughing then encompasses much of the eastern 2/3rds of the US. Near the surface, high pressure extends from the NE Pacific into the Pacific Northwest, with lower pressure noted east of the Cascades. Several weak frontal boundaries lie over the eastern US, with high pressure over the middle of the country. A fairly quiet night/early morning across W WA. Provided the low level onshore flow in the wake of yesterday's front, currently have an somewhat decent westerly push of wind down the Strait of Juan de Fuca. This flow, combined with some upper level support provided by passing shortwave troughs over both WA and BC has allowed for the development of a few pop-up showers over Whatcom and Skagit Co. The passage of the shortwave activity to the east of the area over the next few hours will bring an end to this isolated activity by daybreak. Aside from that, low cloud cover continues to increase, and many locations will wake up to mostly cloudy to overcast conditions. Through the day today, the ridge centered over the Great Basin will build northward into the Pacific Northwest, allowing for increasing mid level heights and large scale subsidence. This will allow for a fairly rapid decrease in cloud cover this morning, with a period of clear skies expected by the afternoon. The ridge will shield the local area from an approaching frontal system over the Pacific later in the day and into tonight. High temps should top off in the low to mid 70s for most today, with upper 60s near immediate shore/coastlines. Going into the evening and overnight hours, the ridge will remain in place over the area and will reach its peak influence during this time as the axis remains centered over the region. As this occurs, a glance upstream shows the formerly closed and cutoff upper level low offshore CA becoming an open wave trough and becoming slowly absorbed into the main westerly flow as troughing over the Pacific deepens. This will send some high level cloud cover into the area, increasing in coverage over time from south to north. For Tuesday, expect varying amounts of high level cloud cover to remain in place. With the open wave trough continuing to move closer to the area, the ridge will be slowly shifting eastward. This will allow the flow aloft to turn more S/SW, which in addition to the advection of high level clouds should also begin to advect some upper level smoke into the area from CA wildfires. This will likely make for a continued milky sky but may also create some haze. Model guidance is currently not suggestive of a lot of upper level smoke so have opted to leave widespread/definite haze out of the forecast. By the evening hours into the early portion of the overnight, the shortwave trough will begin to be in prime position to provide large scale ascent over the area while it takes on a negative tilt. This system continues to be worth monitoring over the next day or two, given its track and its negative tilt. While the optimal position for large scale ascent will coincide with unfavorable time of day for peak heating, some model guidance continues to suggest the potential for elevated convection, namely the NAM and its associated guidance, which tend to be more on the aggressive side in many cases. That being said, do notice strong height falls in the vicinity of the shortwave, along with favorable jet streak positioning which will aid in both lift and shear. If all ingredients come together, the potential for convection/thunderstorms will be a concern. Right now, everything looks dependent upon the instability, which if none is realized then the chance for convection quickly becomes zero and we are looking at the development of widespread showers only. Given the dynamics and the fact that some guidance is showing some CAPE, will keep mention of thunderstorms in the forecast for overnight Tuesday and through Wednesday morning, mainly from Puget Sound eastward and southward, given the track of the system.If thunderstorms do develop, the main threats are expected to be locally heavy rain and lightning. The shortwave will quickly lift north into Wednesday afternoon, with the potential for some rain on its backside along the Coast and San Juans, with much of the morning precipitation pulling into the Cascades and into E WA. Kovacik .LONG TERM /THURSDAY THROUGH SUNDAY/...The long term forecast period begins on Thursday with good ensemble consensus that the synoptic scale pattern will feature a ridge of high pressure over the Rockies and Intermountain West, with a weak trough over the Pacific. This will place the Pacific Northwest in between these features and essentially open to any weak frontal systems associated with the Pacific trough. There is currently some agreement that a weak frontal system will approach the area through the day on Thursday, and may be able to carry a few showers towards at least the Coast and Olympic Peninsula. There looks to be some concerns regarding the amount of moisture still left with the front as it approaches, but for now will keep slight chance to chance rain in the forecast. The pattern doesn't change much through Friday and the first part of the weekend, with the potential for another weak front to bring light rain to the area, mainly the Coast and Olympics. Questions remain as to the extent of the moisture content upon arrival. By the end of the forecast period, most ensemble solutions prefer to keep a weak trough over the area, which could keep things unsettled, although do not see much moisture to work with at this time. Kovacik && .AVIATION...Upper ridge centered over the Intermountain West will expand northward over the next 24 hours. Westerly flow aloft continues. The air mass is moist in the low levels with widespread MVFR ceilings across the interior of Western Washington and IFR/LIFR near the coast. These conditions will continue through late morning then scatter out to VFR this afternoon. IFR conditions in stratus are likely to redevelop Tuesday morning along and near the coast. KSEA...MVFR ceilings in the 2000 to 3000 feet range continuing this morning before lifting to 4000-5000 feet near or after 18Z. Surface winds light S/SW becoming northerly 7 to 11 knots this afternoon and evening. SKC skies between 00-03Z. 27/Kristell && .MARINE...Generally light winds expected across area waters today with broad surface ridge over the coastal waters extending into the Western Washington interior. Thermally induced low pressure expanding northward over the interior of Western Oregon will tighten the gradient somewhat on Tuesday with northwesterlies approaching small craft advisory levels over portions of the coastal waters. A weak front will brush the waters by later Wednesday as an associated surface low lifts northeastward toward the south end of Haida Gwaii. This will increase onshore flow somewhat with advisory level westerlies possible in the strait Wednesday afternoon and evening. Broad surface ridging rebuilds over the area for the conclusion of the week for generally light winds across area waters. 27 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.